Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Suthrngal

Why Would Cortef (Hydrocortisone) Cause Racing Heart, Bp Drop?

Recommended Posts

Last year is when my PoTS came on full time. I had episodes prior but since taking one dose of Cortef I have been battling dehydration, high heart rate and low Bp. Any idea what the Cortef could have done?

Share this post


Link to post
Share on other sites

Cortisone is a steroid that is involved in your sympathetic nervous system...your fight or flight response. One of the things that happens when our body has a fight/flight response is it dumps cortisol (natural cortisone) into our system which causes increased heart rate to oxygenate our muscles. This in turn affects the blood pressure and many other bodily functions. Hope that helps.

Share this post


Link to post
Share on other sites

That's a medical decision that needs to be made between you and your doctor. There are situations where taking the cortisone could far outway the risks of not taking it. It needs to be discussed on a case by case basis to see what's right for you.

Share this post


Link to post
Share on other sites

Can I ask why you're taking Cortef? Did you have testing for adrenal insufficiency? I can understand the hyped up symptoms,but I can't understand the low b/p due to taking it. When did you get these symptoms in relation to when you took the one dose? Immediately or a week later?

Share this post


Link to post
Share on other sites

Suspected low cortisol from a natural MD. Saliva adrenal test.

Regular mainstream md say I did not have low cortisol based on blood tests.

I took one dose and immediately almost passed out. High heart rate pounding! Went to ER and try said I was dehydrated. Treated with two bags of saline and felt wetter until a week later when I was dehydrated again! Where is my salt that retains my fluids going????? I only test barely low on sodium and low normal when I take tabs!

Share this post


Link to post
Share on other sites

You sound somewhat like me. In the past, a few different natural MDs have said I need Cortef due to saliva results. Yet, my blood testing say my cortisol is normal(actually in the last few years, my blood testing shows cortisol in the high-normal range). Before POTS, when my first natural MD had me begin Cortef at 5 mg., I felt wonderful! After a few months, I weaned down slowly, because I wasn't positive I needed to stay on it "forever" and was a little concerned with it possibly permanently shutting down my adrenals.

Anyway, I have been wondering if a little Cortef would be good for me to try again. Hearing your reaction makes me a little hesitant. My thinking is our systems with POTS are so sensitive to everything, so maybe the steroid hit your system harder than normal. Maybe try taking a smaller dose...like around 2.5 mg.? I am supposed to begin Florinef, so I'm hoping that small steroid effect it will have might help me(above and beyond it's mineralcorticoid effect).

Is it possible some of us, even though we show normal cortisol in lab testing, can not use it correctly? Sure need a good biochemist to talk this over with!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...